... taking 600 mg. at night for sleep. I was originally prescribed Seroquel for depression and for insomnia associated with fibromyalgia. A year ago, I moved to another state. I brought a year's supply with me. I'm now getting very low in my supply, and I have no health insurance. When I was in Illinois, I had such a low income that I got my prescription directly from the manufacturer; but now that I'm in Maryland, I'm working and wouldn't qualify for a manufacturer's discount (besides, about a year ago, the manufacturer stopped giving that discount). Anyway, my concern is about withdrawing from the drug. I only have about 20 300 mg pills left. I have started tapering the Seroquel this past week. I've been taking one 300 mg. at night for sleep. I've noticed that I've been having a harder time falling asleep, and I've been waking up earlier. In a few days, I'm going to cut back to half a pill (150 mg.) at night until I run out. I'm hoping that tapering in this manner will help me avoid adverse effects. I would appreciate any feedback you could give. Thanks, Margaret P. Smith
Quetiapine - I have been on Seroquel for about seven years. For the past couple years, I have been?
- 6 Dec 2014 by maggypaul
- 12 Dec 2014
- seroquel, depression, insomnia, fibromyalgia, sleep disorders, quetiapine, sleep, prescription, sleep disorder
Added 6 Dec 2014:
I would really like to discontinue taking Seroquel, although I'm worried about insomnia. Since I've been on Seroquel, I've gained a lot of weight; I've developed type-2 diabetes; and I've got chronic kidney disease. Five months ago, I went on a vegan diet. I'm hoping that a diet without animal products will improve my hyperglycemia. I still haven't lost any weight, so I'm thinking that the Seroquel is keeping the weight on.
I was on 800mg of Seroquel for a couple of years, then down to 300mg, 200mg, 100mg, and then 25mg. It worked great but I had a lot of weight gain with the medication which made me very self conscious. Also, the long term side effects of the drug made me wary to take it, which made it easier for me to make the decision to stop taking it.
It took a couple of weeks for my body to normalize and get back to not needing the Seroquel to sleep. Besides having trouble sleeping while I was coming off of it, I didn't have any other withdrawal type symptoms.
Good luck, and if you're able, try stopping the medication while you still have a couple or few left. That way, if you're having a lot of trouble sleeping at first, you've got some to fall back on, which may help those first few weeks a little more bearable.
You have taken seroquel every single day over the years? I take it (seroquel) and have been for about ten years. But I've never experienced withdrawal symptoms when ever I didn't take it though. Seems obvious you are experiencing something though. Please share your encounters.
I was on 600 mg Seroquel for about 4 months. Discontinued it, but did not taper off slowly as I should have. Had alot of trouble sleeping and "electrical" feelings for 4 weeks; now abated. Based on my experience I strongly recomend a slow tapering off whenever discontinuing any medication.
The way you're tapering sounds right. When you're almost at the end take the seroquel every other day for about a week or less, then skip 2 days and so on until done.. Your normal sleep cycle probably wont return to normal until you've been off the seroquel for a couple of weeks. While you're going through this maybe your dr can give you something to help you short term for sleep. I wish you the best! God bless
Hi, with the limited supply you have, you have chosen the best way to discontinue this medication... however i am concerned that you are quitting it, as you may become unwell again... I understand that you have little choice in the matter, and i wish i could suggest a supplier that you could use, but i'm in the UK so am unaware of how things work over there? I just wish someone on here knows how you could continue getting the Seroquel? I wish you the best of luck whatever happens
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Feb 2014 • 2 answers
Quetiapine - 50 mg of Seroquel for over a year but now it's not putting me to sleep like it use too?
Posted 29 Jul 2016 • 5 answers
Posted 24 Jan 2017 • 2 answers
Posted 17 Aug 2017 • 1 answer
Posted 1 day 11 hours ago • 1 answer